Alert archive / Utah / Heavy Snow Warnings in 2007
Heavy Snow Warning 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this heavy snow warning at Jan 4, 2007, 3:12 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2007, 3:12 PM MST (22:12 UTC)
- Expired
- Jan 5, 2007, 10:27 AM MST
- In force
- 19 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this heavy snow warning went out at Jan 4, 2:40 PM MST, 32 minutes earlier.
Area forecast discussion, Jan 4, 2:40 PM MST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
240 PM MST THU JAN 4 2007
.SYNOPSIS...A SLOW MOVING COLD FRONT WILL PUSH INTO SOUTHERN
UTAH TONIGHT AS AN UPPER LEVEL TROUGH MOVES ACROSS THE GREAT
BASIN. HIGH PRESSURE ALOFT WILL MOVE IN FOR THE WEEKEND BUT
A WARM FRONT WILL SPREAD ACROSS NORTHERN UTAH ON SUNDAY.
&&
.DISCUSSION...SURFACE COLD FRONT NOW SOUTH OF DELTA AND SLOWLY
DRIFTING SOUTHWARD. H7-6 BAROCLINIC ZONE STALLED OVER NORTHERN UTAH
AS IT AWAITS THE UPPER TROUGH MOVING THROUGH NORCAL. FGEN
FORCING HAS BEEN PRODUCING HEAVY BANDED SNOW FROM THE SALT
FLATS AND WEST DESERTS ACROSS AN AREA FROM OGDEN TO SLC...
AND POINTS EAST. BAND HAS LEFT 3 TO 7 INCHES FROM WEBER
TO NORTHERN SALT LAKE COUNTIES VALLEYS SO FAR. THIS MAIN BAND
APPEARS TO BE CONSOLIDATED AS FGEN FORCING STRENGTHENS IN RESPONSE
TO THE UPPER TROUGH APPROACHING THE GREAT BASIN. SIGNIFICANT COOLING
ALOFT AND SYNOPTIC LIFT WILL TRANSLATE INTO A PROLONGED BAND OF SNOW
THAT SLOWLY SHIFTS SOUTH THIS AFTERNOON AND THEN ACCELERATES SOUTH
ALONG THE I-15 CORRIDOR WITH THE ARRIVAL OF THE UPPER TROUGH. BAND
WILL LIKELY INTENSIFY IS IT DROPS SOUTHWARD TONIGHT. WILL CONTINUE
HEADLINES WITH EXPIRATIONS FROM NORTH OT SOUTH...AND CONSIDER
WARNING UPGRADE FOR SLC TO CEDAR CITY ZONES. FORCING SUFFICIENT FOR
LOCAL WARNING CRITERIA FROM SLC SOUTH TO FILLMORE. THERE WILL BE
SOME OROGRAPHIC EFFECT THIS AFTERNOON AND EVENING BUT MAINLY
SYNOPTIC FORCED HEAVY SNOW BAND.
SNOW WILL REACH SOUTHWEST UTAH BY LATE THIS EVENING. POST FRONTAL
WINDS WILL BE STRONG IN SOUTHWEST UTAH AFTER MIDNIGHT AND
INTO FRIDAY. BANDED SNOW WILL SPILL INTO THE EASTERN VALLEYS AS WELL
TONIGHT BUT ONLY HEADLINES ARE IN THE BOOK CLIFFS...
KEPTED EASTERN VALLEYS SUB ADVISORY. MAIN UPPER TROUGH DIGS INTO
SOUTHWEST UTAH AND FLOW TURNING ABRUPTLY NORTHERLY SUPPORTS A GOOD
EVENT FOR WEST CENTRAL AND SOUTHWEST UTAH TONIGHT. COLD AIR
ADVECTION (-16C 700 MB AND -34C AT 500MB) SUPPORT LAKE ENHANCEMENT
TONIGHT AND FRIDAY MORNING. WENT FOR PARTIAL CLEARING AND LOWERED
TEMPS IN NORTHERN AREAS TONIGHT. LAKE BAND THAT FORMS WILL BE FORCED
INTO TOOELE VALLEY LATE TONIGHT AND FRIDAY MORNING. SYNOPTIC SNOW
SHOWERS WILL BRING ADDITIONAL LIGHT ACCUMULATIONS MOST AREAS LATE
TONIGHT AND FRIDAY MORNING AS THE UPPER COLD POOLS MOVES ACROSS
UTAH. MOST SNOWFALL WILL TAPER OFF FRIDAY AFTERNOON AND END.
UPPER RIDGE WILL BRING CLEAR AND COLD CONDITIONS FRIDAY NIGHT
BUT HIGH CLOUDS WILL QUICKLY SPILL BACK INTO NORTHERN UTAH.
WARM AIR ADVECTION PATTERN WILL BRING SOME SNOW TO THE NORTHERN
MOUNTAINS AND PARTS OF THE VALLEYS SATURDAY NIGHT INTO
SUNDAY EVENING. MOSTLY LIGHT AMOUNTS BUT WILL AFFECT OVERNIGHT LOWS.
WARMING CONTINUES MONDAY AND PEAKS ON TUESDAY (0C AT 700 MB
OVER SLC). THIS SETS UP INVERSION OVER SNOW FOR WESTERN AND NORTHERN
VALLEYS. HAVE LOWERED TEMPERATURES THIS PERIOD. NEXT UPPER TROUGH
PROGGED TO BE SIGNIFICANT BY LATEST MODELS...INCREASING WIND AND
MIXING ON WEDNESDAY AND SNOW BY THURSDAY. DEEP UPPER TROUGH CARVING
ACROSS THE GREAT BASIN LATE IN THE WEEK.
&&
.AVIATION...A HEAVY SNOW BAND OVER THE TERMINAL WILL CONTINUE TO
SLOWLY MOVE SOUTHWARD...MOVING SOUTH OF THE TERMINAL BETWEEN 01-03Z.
LIFR CONDITIONS ARE EXPECTED THROUGH 01Z...WITH TEMPORARY PERIODS OF
IFR IN LIGHTER SNOW. ADDITIONAL SNOW ACCUMULATIONS OF 2 INCHES ARE
EXPECTED THROUGH 01Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WARNING UNTIL 11 PM THURSDAY FOR UTZ008-UTZ017.
WINTER STORM WARNING UNTIL 8 PM THURSDAY FOR UTZ007.
HEAVY SNOW WARNING UNTIL 9 PM UTZ003-004-005
HEAVY SNOW WARNING UNTIL 4 AM UTZ014-015-016
SNOW ADVISORY UNTIL 8 PM THURSDAY FOR UTZ006-UTZ009.
SNOW ADVISORY UNTIL 7 PM THURSDAY FOR UTZ002
SNOW ADVISORY UNTIL 11 PM THURSDAY FOR UTZ010.
HIGH WIND WATCH FROM MIDNIGHT FRIDAY TO 8 PM FRIDAY FOR UTZ019.
WY...SNOW AND BLOWING SNOW ADVISORY UNTIL 8 PM THURSDAY FOR WYZ021.
&&
PUBLIC...TARDY
AVIATION...C SMITH
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jan 4, 7:00 AM MST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MST THU JAN 4 2007 UTZ001>009-WYZ021-051400- CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 700 AM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS THE NORTHERN THIRD OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA TODAY. LIGHT PRECIPITATION AHEAD OF THE FRONT WILL TURN HEAVIER DURING THE MORNING AS THE COLD AIR WORKS INTO NORTHERN UTAH. SEVERAL INCHES OF SNOW ARE EXPECTED IN THE MOUNTAINS WITH THIS FRONT. A WINTER STORM WARNING AND OTHER WINTER WEATHER ADVISORIES ARE IN EFFECT THROUGH EARLY THIS EVENING. SEE THE LATEST WINTER WEATHER PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW SHOWERS WILL LINGER THROUGH AT LEAST EARLY FRIDAY OVER AND NEAR THE MOUNTAINS. A NORTHWEST FLOW ALOFT COULD BRING ADDITIONAL LIGHT SNOW TO FAR NORTHERN UTAH AND SOUTHWEST WYOMING EARLY THIS WEEKEND. DRY CONDITIONS WITH GENERALLY SEASONAL TEMPERATURES ARE EXPECTED DURING THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ012-014>017-019-051400- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 700 AM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN UTAH. .DAY ONE...TODAY AND TONIGHT A PACIFIC COLD FRONT WILL MOVE INTO CENTRAL UTAH LATER TODAY...THEN SETTLE INTO EXTREME SOUTHERN UTAH THIS EVENING. SNOW WILL DEVELOP ALONG THE FRONT...AND CONTINUE INTO THIS EVENING. A SNOW ADVISORY HAS BEEN ISSUED FOR THE CENTRAL AND SOUTHWEST MOUNTAINS BEGINNING THIS EVENING. SEE THE LATEST WINTER WEATHER PRODUCT FOR DETAILS. A HIGH WIND WATCH IS EFFECT BEGINNING LATE TONIGHT. STRONG GAPS WINDS WILL DEVELOP BEHIND THE COLD FRONT THROUGH THE CANYONS OF WASHINGTON COUNTY LATE TONIGHT. SUSTAINED WINDS OF 25-35 MPH WITH MUCH STRONG GUSTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD UPPER LEVEL TROUGH WILL SETTLE OVER SOUTHERN UTAH FRIDAY. THIS TROUGH WILL BRING ANOTHER ROUND OF SNOW TO THE MOUNTAINS AND WESTERN VALLEYS DURING THE DAY. SEVERAL INCHES OF SNOW ARE POSSIBLE IN THE MOUNTAINS AND ADJACENT VALLEYS. THE SNOW ADVISORY ISSUED FOR THURSDAY NIGHT WILL CONTINUE INTO FRIDAY. GAPS WINDS IN THE NORTH TO SOUTH CANYONS OF WASHINGTON COUNTY WILL HIT THEIR PEAK DURING THE DAY AND EVENING OF FRIDAY. SUSTAINED WINDS IN EXCESS OF 40 MPH WITH SIGNIFICANTLY STRONGER GUSTS ARE ANTICIPATED THROUGH FRIDAY EVENING. HIGH PRESSURE ALOFT STRENGTHENING ALONG THE WEST COAST WILL MAINTAIN DRY AND GENERALLY MILD CONDITIONS ACROSS THE AREA THIS WEEKEND...AND ON INTO THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010-011-013-018-020-021-029-051400- CANYONLANDS AND NATURAL BRIDGES- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- SAN RAFAEL SWELL-SOUTH CENTRAL UTAH-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN- 700 AM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN AND EXTREME SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PUSH SOUTH THROUGH EASTERN UTAH LATE TODAY...THEN SETTLE OVER EXTREME SOUTHERN UTAH LATER TONIGHT. SCATTERED SHOWERS WILL DEVELOP ALONG THE FRONT. HIGHER ELEVATIONS WILL RECEIVE SNOW... THOUGH ONLY A FEW INCHES OF ACCUMULATION ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW SHOWERS WILL LINGER OVER THE MOUNTAINS OF EASTERN UTAH FRIDAY. HIGH PRESSURE BUILDING ALONG THE WEST COAST THIS WEEKEND WILL PRODUCE DRY AND GENERALLY MILD CONDITIONS ACROSS EASTERN AND EXTREME SOUTHERN UTAH THIS WEEKEND...AND ON THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 3:23 AM MST | High Wind Watch | SLC | 10 hr | |
| Jan 4, 1:39 PM MST | High Wind Warning | SLC | 34 hr | |
| Jan 4, 3:12 PM MST | Snow Advisory | SLC | 90 min |
Nearby
Heavy Snow Warnings in Utah, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.